MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, CAPSULECLOSE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCORPION NEEDLE, CAPSULECLOSE; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCORPION NEEDLE, CAPSULECLOSE
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 01/21/2025, a sales representative reported via sems-(b)(4) that an ar-16992 capsuleclose scorpion was bending the ar-16992n scorpion needle and twisting the suture every time it was fired.Nothing broke inside the patient.No case delay was reported, and it is unknown if added anesthesia was administered.The case was completed using another ar-16992 capsuleclose scorpion.No photos were taken of the issue.This was discovered during a hip labral repair procedure on (b)(6) 2025, with no reported patient harm.Additional information was received on 01/24/2025: a (qty.2) of an ar-16992n scorpion needle was used in the procedure.Both needles did not break inside the casing; they only bent.The part and lot number of the fiberwire used in the procedure are unknown.There were no adverse effects on the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device ar-16992n (bent needle) was not received for evaluation.Based on the evaluation of the received device (ar-16992, batch number 12650590) and the functional testing results, it is concluded that the most likely cause of the reported failure was user error, including reuse of the suture passer needle and the application of excessive force to pass the needle through fibrous or calcified tissue.Directions for use dfu-0392-sub-eo warning.Do not resterilize or reuse the scorpion¿ suture passer needle.Avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device and pass in a different area.Ensure a secure grasp of tissue to prevent the needle from buckling under the tissue.Avoid ¿dry¿ repetitive actuations outside the surgical site.Abrasion of the needle surface can occur that may inhibit proper function.The complaint allegation could not be confirmed.The claim that the ar-16992 capsule close scorpion (batch 12650590) bent the needles and twisted the suture could not be replicated during testing using a new needle.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation could not be confirmed.The claim that the ar-16992 capsule close scorpion (batch 12650590) bent the needles and twisted the suture could not be replicated during testing using a new needle.The complaint device ar-16992n (bent needle) was not received for evaluation.Based on the evaluation of the received device (ar-16992, batch number 12650590) and the functional testing results, it is concluded that the most likely cause of the reported failure was user error, including reuse of the suture passer needle and the application of excessive force to pass the needle through fibrous or calcified tissue.

Brand Name
SCORPION NEEDLE, CAPSULECLOSE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21366402
Report Number1220246-2025-00412
Device Sequence Number8434938
Product Code LXH
UDI-Device Identifier00888867219557
UDI-Public00888867219557
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, CAPSULECLOSE
Device Catalogue NumberAR-16992N
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer08/13/2025
08/13/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date08/14/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown